MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, exact date not provided, best estimate is between (b)(6) 2020-(b)(6) 2020.If explanted, give date: not applicable, remains implanted in the eye.Device evaluation: the product testing could not be performed as the product was not returned as the lens remains implanted.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no other complaints has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that the patient had undergone bilateral lens implants.The left eye was implanted on (b)(6) 2020 with a model zlb00 lens and is the one giving her issues.She feels she can¿t read the way she anticipated.She had model zxr00 implanted her right eye on (b)(6) 2020 and can see fine with it.She could read fine directly after surgery, however it started to deteriorate after, to where she doesn¿t have the sharpness she originally experienced.She said her eye feels heavy, but there is no pain.She said it feels cloudy, or slightly blurred.She has seen her surgeon twice, and the surgeon said it looks ok and wants to look at it again at 3-months and will evaluate whether she will need a laser adjustment to address any scar tissue that may have developed.The implanting surgeon moved, but she went to other surgeon in same facility who said to put a warm cloth on it.She was told she has dry eye and was recently prescribed restasis.She said when she uses refresh eye drops, makes it feel a little better but it doesn¿t improve sharpness.She has mild hypertension, but doesn¿t feel it should impact this.Additional information was received and it was learnt that patient¿s normal daily activities are fine and she does not drive much at night.However, the biggest issue she has is reading.She does have cloudiness and has been using prescribed eye drops.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10280473
Report Number9614546-2020-00251
Device Sequence Number19441070
Product Code MFK
UDI-Device Identifier05050474560741
UDI-Public(01)05050474560741(17)230502
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005